Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 270, NWS Wichita, KS

June 8, 2008Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2008, 6:09 PM CDT for Harper County, Sumner County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 6:09 PM CDT (23:09 UTC)
Expired
Jun 8, 2008, 7:15 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 53 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 082310
SVRICT
KSC077-191-090015-
/O.NEW.KICT.SV.W.0270.080608T2309Z-080609T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 715 PM CDT.

* AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM
  WAS LOCATED NEAR BLUFF CITY...OR 10 MILES SOUTHEAST OF ANTHONY...  
AND MOVING EAST AT 22 MPH. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...BLUFF CITY...CALDWELL.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3719 9751 3700 9751 3699 9808 3716 9807
TIME...MOT...LOC 2309Z 262DEG 19KT 3703 9791

$$

COX
4 follow-up statements
000 
WWUS53 KICT 082321
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SUN JUN 8 2008

KSC077-191-090015-
/O.CON.KICT.SV.W.0270.000000T0000Z-080609T0015Z/
SUMNER KS-HARPER KS-
622 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARPER AND SOUTHWESTERN SUMNER COUNTIES UNTIL 715 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
BLUFF CITY...OR 11 MILES SOUTHEAST OF ANTHONY...MOVING EAST AT 21
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CALDWELL BY 700 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3719 9751 3700 9751 3699 9808 3716 9807
TIME...MOT...LOC 2322Z 262DEG 18KT 3706 9784

$$

KRC
000 
WWUS53 KICT 082350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT SUN JUN 8 2008

KSC077-191-090015-
/O.CON.KICT.SV.W.0270.000000T0000Z-080609T0015Z/
SUMNER KS-HARPER KS-
650 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARPER AND SOUTHWESTERN SUMNER COUNTIES UNTIL 715 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
BLUFF CITY...OR 15 MILES SOUTHEAST OF ANTHONY...MOVING EAST AT 32
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CALDWELL BY 705 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3719 9751 3700 9751 3699 9808 3716 9807
TIME...MOT...LOC 2350Z 268DEG 27KT 3705 9775

$$

KRC
000 
WWUS53 KICT 082358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SUN JUN 8 2008

KSC077-191-090015-
/O.CON.KICT.SV.W.0270.000000T0000Z-080609T0015Z/
SUMNER KS-HARPER KS-
658 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARPER AND SOUTHWESTERN SUMNER COUNTIES UNTIL 715 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7
MILES EAST OF BLUFF CITY...OR 17 MILES SOUTHEAST OF ANTHONY...MOVING
EAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CALDWELL BY 705 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3719 9751 3700 9751 3700 9801 3717 9789
TIME...MOT...LOC 2358Z 268DEG 27KT 3705 9767

$$

KRC
000 
WWUS53 KICT 090016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT SUN JUN 8 2008

KSC077-191-090026-
/O.EXP.KICT.SV.W.0270.000000T0000Z-080609T0015Z/
SUMNER KS-HARPER KS-
716 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER AND
SOUTHWESTERN SUMNER COUNTIES HAS EXPIRED...

AT 715 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3719 9751 3700 9751 3700 9801 3717 9789
TIME...MOT...LOC 2358Z 268DEG 27KT 3705 9767

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:34 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 8, 2:34 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
234 PM CDT SUN JUN 8 2008

.DISCUSSION...

THIS EVENING-TONIGHT:
AN UPPER LEVEL PV ANOMALY /1.5PVU/ WILL CONTINUE MOVING INTO THE
CENTRAL UNITED STATES FROM THE NORTHWEST.  THIS HAS CAUSED THE WARM
FRONT FROM SATURDAY TO MOVE SOUTH INTO THE FORECAST AREA.  AT
18Z...THE FRONT EXTENDED FROM KMHK-KHUT-KP28.  SOME CUMULUS SEEM TO
BE GROWING ALONG THIS BOUNDARY AS IT SAGS SOUTH.  OVER THE NEXT FEW
HOURS...EXPECT CONVECTION TO BEGIN INCREASING AS LOW LEVEL
CONVERGENCE/FRONTOGENESIS INCREASES ALONG THE FRONT.

FAVORABLE 0-6KM BULK SHEAR OF 40 KNOTS SUGGESTS THAT STORMS COULD
ROTATE INITIALLY WITH A HAIL AND WIND THREAT.  HOWEVER...THERE IS
VERY LITTLE 3-6KM SHEAR...WHICH SUGGESTS THAT STORMS WILL EVOLVE
INTO A DAMAGING WIND PRODUCING MCS WITH VERY HEAVY RAINFALL.

THIS WILL OCCUR AS THE LOW LEVEL MOISTURE TRANSPORT INCREASES THIS
EVENING /QUITE STRONG OVERNIGHT/ AS THE FRONT BECOMES MORE
ORTHOGONAL TO THIS MOISTURE TRANSPORT...INCREASING FRONTOGENESIS AND
VERY STRONG VERTICAL MOTIONS.

WARM CLOUD LAYER DEPTHS NEAR 4KM CONTINUE TO FAVOR THIS ONCE WE
TRANSITION FROM A SEVERE CONVECTIVE THREAT TO A WARM RAIN THREAT.
MODEL QPF TOTALS FOR THIS EVENT ALL SHOW SOME TYPE OF 9 INCH
ACCUMULATION BULLSEYE OVER THE FORECAST AREA.  THE FAVORABLE AREA
FOR HEAVY RAINFALL HAS SHIFTED SOUTH A BIT

TUESDAY:
STRONG MOISTURE TRANSPORT DEVELOPS LATE TUESDAY THROUGH TUESDAY
NIGHT AS HIGH PRESSURE EXITS TO THE EAST.  THERE IS A REASONABLE
AMOUNT OF ISENTROPIC LIFT OVER THE FORECAST AREA DURING THIS
TIME...SO CANNOT RULE OUT A THUNDERSTORMS.

WEDNESDAY:
MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS IN THE UPPER 60S AND
LOWER 70S.  LOOKS AS THOUGH THE DRYLINE ACROSS THE HIGH PLAINS WILL
PUSH EAST ALONG WITH THE SURFACE LOW.  THIS IS A GREAT SETUP FOR A
FEW ISOLATED DISCREET SUPERCELLS.  THE MID LEVEL WINDS REMAIN
RELATIVELY ORTHOGONAL TO THE DRYLINE ALLOWING FOR DISCREET
SUPERCELLS TO MOVE OFF OF THE DRYLINE.  THE ECMWF HAS TRENDED IN THE
CORRECT DIRECTION IN DEVELOPING CONVECTION ALONG THE DRYLINE.
CONFIDENCE IS MODERATE FOR A SEVERE WEATHER THREAT.

THURSDAY-FRIDAY:
ACTIVE PATTERN CONTINUES WITH THE NEXT STRONG PV ANOMALY MOVING INTO
THE REGION LATE THURSDAY.  THIS WILL INCREASE THE DEEP LAYER SHEAR
IN SUPPORT OF SEVERE THUNDERSTORMS AHEAD OF THE FRONT.  CONFIDENCE
IS MODERATE IN THIS AND IS INCREASING GIVEN THE CONSISTENCY IN THE
MODELS IS SHOWING THIS AND THAT...RELATIVELY SPEAKING...THE
PREDICTABILITY OF THE ATMOSPHERE HAS BEEN ABOVE NORMAL FOR THIS TIME
OF YEAR.

SATURDAY-SUNDAY:
THE DRYLINE REMAINS OVER WESTERN KANSAS DURING THE PERIOD.  MID AND
UPPER LEVEL FLOW FAVORABLE FOR ANY STORMS THAT DO DEVELOP TO MOVE
INTO THE WESTERN PORTION OF THE FORECAST AREA.  AT THIS TIME...WILL
CONTINUE WITH A SMALL CHANCE OF THUNDERSTORMS.

KRC

&&

.AVIATION...
FOR THE 18Z TAF SUITE...COLD FRONT MOVING ACROSS CENTRAL KANSAS WILL
SLOW AS IT MOVES ACROSS SOUTH CENTRAL KANSAS LATE THIS AFTERNOON.
THIS FRONT WILL BE THE FOCUS FOR STRONG/SEVERE CONVECTION EARLY THIS
EVENING. THE FRONT IS EXPECTED TO THEN PUSH SOUTH INTO NORTHERN
OKLAHOMA TONIGHT WITH MORE WIDESPREAD/ELEVATED CONVECTION DEVELOPING
JUST NORTH OF SURFACE FRONT...ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS. OCCASIONAL MVFR CIGS AND VSBYS EXPECTED WITH
CONVECTION/HEAVY PRECIP OVERNIGHT AFFECTING THE KHUT/KICT AND KCNU
TAF SITES. SOME MVFR CIGS ARE POSSIBLE ACROSS CENTRAL KANSAS AND THE
KRSL-KSLN TAF SITES AS WELL...THOUGH MOST PRECIP/CONVECTION SHOULD
STAY MAINLY SOUTH OF I-70. OUTSIDE OF ANY CONVECTION...THE GUSTY
SOUTH TO SOUTHWEST WINDS WILL SUBSIDE AS FRONT NEARS LATE THIS
AFTERNOON ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  77  57  85 / 100  30  10  20
HUTCHINSON      58  80  56  86 /  90  20  10  20
NEWTON          59  76  56  83 / 100  30  10  20
ELDORADO        61  76  56  82 / 100  40  10  10
WINFIELD-KWLD   64  76  56  84 / 100  50  10  10
RUSSELL         56  82  55  86 /  60  10   0  20
GREAT BEND      56  80  56  85 /  70  10   0  20
SALINA          59  81  58  85 /  70  10   0  20
MCPHERSON       58  79  56  85 /  90  20  10  20
COFFEYVILLE     67  72  57  84 /  90  80  20  10
CHANUTE         67  74  57  83 / 100  70  20  10
IOLA            65  75  58  84 / 100  60  10  10
PARSONS-KPPF    67  73  57  84 /  90  80  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR KSZ052-053-
068>072-083-092>096-098>100.

FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ052-053-
068>072-083-092>096-098>100.

FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ050-051-067-082-
091.

&&
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SUN JUN 8 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS WILL INCREASE
IN COVERAGE TONIGHT AS A COLD FRONT STALLS ACROSS SOUTHERN KANSAS.
WITH WIDESPREAD RAINFALLS OF 2 TO 3 INCHES LIKELY AND ISOLATED
AMOUNTS TO 5 INCHES POSSIBLE...FLASH FLOODING IS LIKELY...ESPECIALLY
TONIGHT. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL
AREAS FROM LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE MONDAY MORNING...ESPECIALLY ALONG AND
SOUTHEAST OF THE TURNPIKE...WHERE A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL MIDDAY.

MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...AND MAY BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND EVEN A FEW TORNADOES. THE POTENTIAL FOR SUCH
ACTIVE WEATHER APPEARS TO BE INCREASING...SO ONE SHOULD LISTEN FOR
LATER HAZARDOUS WEATHER OUTLOOKS AS THIS...TOO...MAY BE A VOLATILE
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS
EVENING...ESPECIALLY IN SOUTH- CENTRAL AND SOUTHEAST KANSAS.
ALSO...ANY PRECIPITATION REPORTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

In the hours before

Local storm report, Jun 8, 5:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

            PEA TO QUARTER SIZED HAIL FALLING AT THE SOUTH TURNPIKE
            EXIT IN EL DORADO.

&&

JMB
Local storm report, Jun 8, 5:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             NW EL DORADO LAKE       37.86N 96.79W
06/08/2008  E1.75 INCH       BUTLER             KS   LAW ENFORCEMENT

&&

CDJ
Local storm report, Jun 8, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     11 SW ANTHONY           37.04N 98.17W
06/08/2008  E65 MPH          HARPER             KS   LAW ENFORCEMENT

            65 MPH WINDS AND QUARTER SIZED HAIL IN WALDRON

&&

JMB
Local storm report, Jun 8, 5:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

            DIME TO NICKEL HAIL AT THE EL DORADO FIRE DEPARTMENT.

&&

JMB
Local storm report, Jun 8, 6:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

            DOWNTOWN EL DORADO AT 2ND AND GORDY.

&&

KRC
Local storm report, Jun 8, 6:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   AMATEUR RADIO

            QUARTER HAIL AT THE EL DORADO STATE PENITENTIARY

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:32 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 10 more6 hr
Jun 8, 4:59 PM CDTSevere Thunderstorm WarningICTButler, Chase, Sedgwick61 min
Jun 8, 5:14 PM CDTSevere Thunderstorm WarningICTHarper, Sumner61 min
Jun 8, 5:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner60 min
Jun 8, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Jun 8, 6:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner63 min
Jun 8, 6:54 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.